Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

How long will it take for Diflucan to leave my body?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2335 Questions
Hello. I just stopped taking Diflucan (200mg) for a bad thrush infection. I was on it for 14 days and took my last dose on sunday. It said on the bottle that it may cause some dizziness. I am now pretty light headed, fatigued, and have some muscle weakness. My blood work has came back ok except for elevated liver emzymes. My doctor believes this is probably all due to the extended use of Diflucan. How long will this take to get out of my system? I am not feeling better after stopping it, probably worse. The thrush is under control.
Posted Thu, 19 Apr 2012 in Medicines and Side Effects
Answered by Dr. Robert Galamaga 10 minutes later

Thanks you for your query.

Diflucan can certainly cause a mild elevation of liver enzymes and possibly a situation where you might experience some dizziness. Since you have discontinued the medication we can expect it to work its way out of your system within the next 2 to 3 days.

As far as your liver function, this will return back to normal within a few weeks at most.

Your doctor may want to document an improvement by checking an additional blood work in the near future.

In the meantime I recommend you to maintain good and adequate hydration, abstain from alcohol and high fat meals and get adequate rest daily.

I am quite confident that this small bump in the liver enzymes does not reflect anything permanent and will not limit your overall health or quality of life.

The dizziness will likely improve within the next 5 to 7 days as well.

I thank you again for submitting your query.

I hope you found this response to be both adequate and helpful.

If you have any additional concerns regarding this I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: How long will it take for Diflucan to leave my body? 20 hours later
Thank you for your response.

The dizziness has improved a little bit. I'm feeling extra tired and have some mild muscle weakness the past few days. Is this something I should be concerned about? I took the last 200mg diflucan this past sunday.

Thank you.
Answered by Dr. Robert Galamaga 5 hours later
Hello again,

Try and really push electrolyte and fluid intake. I suggest a beverage such as gatorade for you which generally works quite well in dehydrating and helping restore an appropriate electrolyte balance.

It may take a fee days for your body to return back to it's normal homeostasis. I would give it another 72 hours and if at that time you still have these systems then you should make an appointment for an examination. Plenty of rest and sleep is also recommended.

I hope again that this has been a helpful exchange. If you have additional concerns please let me know.


Dr. Galamaga.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor